Alert archive / Louisiana / River Flood Warnings in 2020

River Flood Warning 141, NWS Shreveport, LA

August 27, 2020Bienville Parish, Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Aug 27, 2020, 9:57 AM CDT for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It took effect at Sep 1, 2020, 9:43 AM CDT. It was in force for 16 days.

The area

The counties it named.

The facts

Issued
Aug 27, 2020, 9:57 AM CDT (14:57 UTC)
In effect from
Sep 1, 2020, 9:43 AM CDT
Expired
Sep 17, 2020, 9:57 AM CDT
In force
16 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat at Dixie Inn (MNEL1). The gauge peaked at 5.50 ft at Sep 8, 2020, 7:00 AM CDT.

actionminormoderate0102008/2708/2808/2908/3008/3109/0109/0209/0309/0409/0509/0609/0709/0809/0909/1009/1109/1209/1309/1409/1509/1609/1709/18
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 27, 6:58 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Aug 27, 6:58 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
658 AM CDT Thu Aug 27 2020

.AVIATION...

For the 27/12Z TAF period, the worst of Hurricane Laura's impacts
continue on all terminals until 28/00Z with MVFR cigs down briefly
to IFR cigs as the center of circulation proceeds NEwrd across KSHV,
KTXK, KELD and KMLU. Wind speeds will range 35KT to 55KT, with
G60KT+ and LLWS. The highest wind speed impacts are expected near
KSHV and eastern terminals. As improvement to MVFR/IFR cigs begins
after 00Z, trailing VCTS/VCSH are still likely across all terminals,
esp. after 06Z. /16/

&&

.PREV DISCUSSION... /issued 433 AM CDT Thu Aug 27 2020/

SHORT TERM.../Today through Friday/

..Hurricane Laura made landfall as a massive Category 4 storm
around midnight near Cameron, Louisiana...

Bottom line up front...Laura will likely set the standard for a
near worst case scenario with a landfalling tropical system in our
region. Several factors are contributing to this outlook, namely
the strength of Laura at landfall combined with movement at near
15 mph almost due northward, which will bring the northern eyewall
into lower Toledo Bend around 6 AM this morning with winds still
expected to be easily hurricane force by this time. Based on this
current movement, the threat of hurricane force winds is becoming
a greater concern up to the I-20 corridor in NW Louisiana so have
expanded the Hurricane Warning to add additional parishes farther
north and east to include Caddo, Bossier, Webster, Claiborne,
Bienville, Lincoln, Jackson, Winn and Grant. Meanwhile, Angelina
and Nacogdoches counties in East Texas were both downgraded to a
Tropical Storm Warning due to the stronger winds being more east
of Laura's center of circulation. This aligns well with NHC's new
track guidance forecast with Laura still a minimal hurricane over
NW Louisiana by late morning approaching the midday timeframe.
Farther west, Cherokee and Morris counties were dropped from the
Tropical Storm Warning and replaced with a Wind Advisory. Finally,
a few counties were dropped from the Flash Flood Watch including
Wood, Smith, and Cherokee in East Texas. Farther east, the threats
of flash flooding remain across much of the region and tornadoes
mainly across our eastern half to the east of Laura's center where
SPC has a Slight Risk highlighted through the rest of today.

After we move into the afternoon and evening hours, Laura will
weaken to a tropical storm as the center moves into southern
Arkansas with winds and heavy rain gradually diminishing farther
south. In its wake, however, we will see the brunt of Laura's
impacts as widespread power outages are likely given the wind
speeds anticipated over much of the southern half of the region.
In addition, flooding may continue as well with runoff from the
heavy rain that is expected across areas in the Flash Flood Watch.
Therefore, safety will be paramount as damage assessments begin,
and those reminders include avoiding areas near any downed power
lines and flooded roadways. Look for the threat of scattered shwrs
to continue overnight as lift increases along the trailing edge of
Laura's remnants. Additional rainfall will only compound residual
flooding issues that may be ongoing, but the general trend should
be for a diminishing flood threat beyond tonight with the Flash
Flood Watch set to expire at 7 AM on Friday.

Any lingering convection will gradually begin to taper off from NW
to SE through the day on Friday with temperatures rebounding well
into the 80s and even some lower to mid 90s across our western
zones.

/19/

LONG TERM.../Friday Night through Wednesday Night/

Elongated trough extending from the Texas coast into north Louisiana
and points northeastward will linger through the weekend providing
enough instability to support diurnally driven convection each day.
Best coverage for rainfall will be late in the weekend Sunday
afternoon as a low to mid-level trough translates east across the
northern gulf coast in conjunction with a couple of weak surface
boundaries. A surface low to deepen across the Red River Valley on
Tuesday supporting continued rain chances through the end of the
forecast period.

Temperatures each day to range from highs in the upper 80s to lower
90s and lows in the low to mid 70s. Lingering moisture from Laura to
possibly support heat index values around 100  degrees each
afternoon across portions of deep east Texas. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  73  92  75 / 100  60  50  10
MLU  85  75  90  75 / 100  60  70  20
DEQ  83  70  90  73 / 100  80  40  20
TXK  79  71  89  74 / 100  80  50  20
ELD  79  70  88  73 / 100  80  50  20
TYR  86  74  95  75 /  70  30  30  10
GGG  81  72  94  75 / 100  40  30  10
LFK  90  74  95  76 / 100  30  50  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Friday morning for ARZ050-051-059>061-
     070>073.

     Tropical Storm Warning for ARZ050-051-059>061-070>073.

LA...Flash Flood Watch through Friday morning for LAZ001>006-010>014-
     017>022.

     Tropical Storm Warning for LAZ001-002-006-010-014-021-022.

     Hurricane Warning for LAZ003>005-011>013-017>020.

OK...Flash Flood Watch through Friday morning for OKZ077.

     Wind Advisory until 7 PM CDT this evening for OKZ077.

TX...Flash Flood Watch through Friday morning for TXZ096-097-108>112-
     125-126-137-138-150>153-165>167.

     Tropical Storm Warning for TXZ097-112-126-137-138-150>153-
     165>167.

     Wind Advisory until 7 PM CDT this evening for TXZ096-108>111-124-
     125-136-149.

&&

16/19/05
Hazardous weather outlook, Aug 27, 5:31 AM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
531 AM CDT Thu Aug 27 2020

OKZ077-TXZ096-108>111-124-125-136-149-281045-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith-
Cherokee-
531 AM CDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of southeast
Oklahoma and northeast Texas.

.DAY ONE...Today and Tonight...

Showers and isolated thunderstorms capable of producing locally
heavy rainfall will increase in coverage and intensity today as
Hurricane Laura diminishes across north Louisiana and south
Arkansas. In addition to heavy rainfall, gusty winds will be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

In the wake of Laura, afternoon thunderstorms will remain
possible through the weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

Remote activation of emergency management personnel, amateur
radio operators and storm spotters may be needed through
today. Please relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.

LAZ001>005-010>013-017>020-TXZ153-166-167-281045-
Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-Red River-
Bienville-Jackson-Sabine-Natchitoches-Winn-Grant-Shelby-
San Augustine-
531 AM CDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...Today and Tonight...

A Hurricane Warning is in effect for today as Hurricane Laura
moves north across the ArkLaTex. Widespread heavy rainfall capable
of producing flash flood conditions can be expected. A Flash
Flood Watch is in effect through Friday morning. Additionally,
hurricane force winds and possible tornadoes are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

In the wake of Laura, afternoon thunderstorms will remain
possible through the weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

Remote activation of emergency management personnel, amateur
radio operators and storm spotters may be needed through
today. Please relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.

ARZ050-051-059>061-070>073-LAZ006-014-021-022-TXZ097-112-126-137-
138-150>152-165-281045-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Ouachita-Caldwell-La Salle-Bowie-Cass-Marion-Gregg-
Harrison-Rusk-Panola-Nacogdoches-Angelina-
531 AM CDT Thu Aug 27 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, east Texas
and northeast Texas.

.DAY ONE...Today and Tonight...

A Tropical Storm Warning is in effect for today as Hurricane
Laura moves north across the ArkLaTex. Widespread heavy rainfall
capable of producing flash flood conditions will be possible.
Additionally, tropical storm force winds and tornadoes may be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

In the wake of Laura, afternoon thunderstorms will remain
possible through the weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

Remote activation of emergency management personnel, amateur
radio operators and storm spotters may be needed through
today. Please relay any information about observed severe weather
to the NWS while following all local, state, and CDC guidelines.

In the hours before

Local storm report, Aug 27, 9:26 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 AM     TROPICAL STORM   CLAIBORNE               32.55N 92.19W
08/27/2020                   OUACHITA           LA   PUBLIC

            SKIRTING BLOWN OFF TRAILER.

&&

25
Local storm report, Aug 27, 9:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     TROPICAL STORM   7 S BROWNSVILLE-BAWCOM  32.39N 92.19W
08/27/2020                   OUACHITA           LA   PUBLIC

            LARGE TREE LIMBS BREAKING.

&&

09
Local storm report, Aug 27, 9:38 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     TROPICAL STORM   3 ESE SHREVEPORT        32.45N 93.75W
08/27/2020                   CADDO              LA   NWS EMPLOYEE

            TREE DOWN WITH POWER LINES AT LINE AVE AND
            EVANGELINE.

&&
Local storm report, Aug 27, 9:44 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
944 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TROPICAL STORM   5 SW DEBERRY            32.27N 94.20W
08/27/2020                   PANOLA             TX   EMERGENCY MNGR

            TREES DOWN ON CR 3150.

&&
Local storm report, Aug 27, 9:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TROPICAL STORM   MANSFIELD               32.03N 93.71W
08/27/2020                   DE SOTO            LA   EMERGENCY MNGR

            24 TREES REPORTED DOWN ACROSS DESOTO PARISH.

&&
Local storm report, Aug 27, 9:50 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 AM     TROPICAL STORM   MANSFIELD               32.03N 93.70W
08/27/2020                   DE SOTO            LA   BROADCAST MEDIA

            METAL ROOF DAMAGE TO HOME.

&&

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:39 PM CDTSpecial Weather StatementSHVGregg, Smith36 min
Aug 26, 7:53 PM CDTSpecial Weather StatementSHVMorris37 min
Aug 26, 10:19 PM CDTWind AdvisorySHVCamp, Cherokee, Franklin, Morris, Red River, Smith and 3 more17 hr
Aug 27, 4:14 AM CDTFlash Flood WarningSHVSabine8 hr
Aug 27, 6:28 AM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby3 hr
Aug 27, 3:02 PM CDTHeat AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more52 hr
Aug 27, 3:02 PM CDTLake Wind AdvisorySHVAngelina, Camp, Cherokee, Franklin, Gregg, Morris and 7 more2 hr
Aug 27, 7:43 AM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 1 more5 hr
Aug 27, 7:52 AM CDTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more7 hr

Nearby

River Flood Warnings in Louisiana, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.